MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH KIT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH KIT; VENTRICULAR (ASSIST) BYPASS
Model Number HMT1100
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that while transitioning off the bypass onto the right ventricular assist device (rvad) and left ventricular assist device (lvad), the heartmate touch would not accept an increase in speed.The customer attempted to increase pump speed by 100rpm but the screen kept processing the input for over 1 minute.The setting button was selected but the drop box did not appear.The patient was switched to a system monitor.The patient was unharmed by the exchange.The patient's lvad was stable and performed as expected.Additional information revealed that the issue with the heartmate touch tablet did not resolve.No other troubleshooting was performed.
 
Event or Problem Description
Additional information provided stated that the heartmate touch app could not be force-closed due to it being frozen.It was reported that the account switched to the system monitor after the issue was observed.No further issues were reported.
 
Additional Manufacturer Narrative
Section d6a: date of implant incorrectly provided on previous report.Date of implant is not applicable for heartmate touch kit.Manufacturer's investigation conclusion: the reported event of the heartmate touch app not accepting an increase of speed was not confirmed.The heartmate touch tablet (serial number (b)(6) was returned and evaluated at abbott.The returned heartmate touch tablet was functionally tested with a test wireless adapter, system controller, power module, and mock circulatory loop and was found to function as intended during analysis.The pump speed was changed several times during testing without issue.The system operated for an extended period of time with no issues observed.The reported event could not be reproduced during testing.It was noted during testing that the tablet clock was approximately 188 days behind; this is able to be resolved by setting the clock in the tablet settings and does not indicate an issue with the system.The framework file downloaded from the returned heartmate touch tablet (labeled logheartmateframework_) contained relevant data from the event date of 23aug2022.It should be noted that the framework file captured these events on the timestamp of 16feb2022 due to the tablet clock being approximately 188 days behind.The heartmate touch app was launched on (b)(6) 2022 at 11:07:40.The adapter was connected in the following event at 11:08:05.The heartmate 3 system controller, serial number (b)(6), was connected at 11:08:10.The framework file then captured data consistent with the wireless adapter being disconnected from the power module from 3:11:29 to 3:12:02, and no additional events were captured on the event date.No atypical events were observed in the framework file.The root cause of the reported event could not be conclusively determined through this analysis.Device history records were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate touch kit, serial number (b)(6), was shipped from abbott on 04oct2021.Heartmate 3 instructions for use (ifu), rev.B, chapter 7 ¿alarms and troubleshooting¿ and heartmate touch communication system quick start guide, rev.B, under ¿troubleshooting guide¿ explain how to address the heartmate touch app freezing and how to set the tablet clock if it is incorrect.Heartmate 3 instructions for use (ifu), rev.B, chapter 4, entitled ¿heartmate touch communication system¿, and the heartmate touch communication system quick start guide, rev.B, under ¿how to use the heartmate touch communication system¿ explain the operation of the heartmate touch system, including how to use the heartmate touch app.Heartmate touch communication system quick start guide, rev.B, under "quick start" and heartmate 3 instructions for use (ifu), rev.B, chapter 4 ¿heartmate touch communication system¿ state "before launching the heartmate touch app, setup the tablet (in settings) for the specific region, time zone, the language and time format that the tablet is going to be used." no further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH KIT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key15404957
Report Number2916596-2022-13651
Device Sequence Number14926392
Product Code DSQ
UDI-Device Identifier05415067033758
UDI-Public05415067033758
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Device Lot Number8032845
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer12/08/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight89 KG
Patient EthnicityNon Hispanic
Patient RaceWhite